A nonlinear theory of wake development

Vasantha, S. ; Narasimha, R. (1970) A nonlinear theory of wake development Journal of Engineering Mathematics, 4 (1). pp. 51-63. ISSN 0022-0833

Full text not available from this repository.

Official URL: http://www.springerlink.com/content/x781x56518j510...

Related URL: http://dx.doi.org/10.1007/BF01535179


A simple new series, using an expansion of the velocity profile in parabolic cylinder functions, has been developed to describe the nonlinear evolution of a steady, laminar, incompressible wake from a given arbitrary initial profile. The first term in this series is itself found to provide a very satisfactory prediction of the decay of the maximum velocity defect in the wake behind a flat plate or aft of the recirculation zone behind a symmetric blunt body. A detailed analysis, including higher order terms, has been made of the flat plate wake with a Blasius profile at the trailing edge. The same method yields, as a special case, complete results for the development of linearized wakes with arbitrary initial profile under the influence of arbitrary pressure gradients. Finally, for purposes of comparison, a simple approximate solution is obtained using momentum integral methods, and found to predict satisfactorily the decay of the maximum velocity defect.

Item Type:Article
Source:Copyright of this article belongs to Springer-Verlag.
ID Code:24635
Deposited On:29 Nov 2010 10:12
Last Modified:09 Jun 2011 09:39

Repository Staff Only: item control page